Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 22, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Feb 11, 2008, 8:59 PM CST for Comanche County, Cotton County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2008, 8:59 PM CST (02:59 UTC)
- Expired
- Feb 11, 2008, 9:45 PM CST
- In force
- 46 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Comanche County, OK, Cotton County, OK
The radar
The Altus AFB radar (KFDR), 52 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 413 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 343 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 3:10 PM CST, 5 hours 49 minutes earlier.
Area forecast discussion, Feb 11, 3:10 PM CST, 5 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 310 PM CST MON FEB 11 2008 .DISCUSSION... COUPLE OF BOUNDARIES IN NEAR THE FA...WITH PORTIONS OF THE BOUNDARIES IN PARTS OF SOUTH CENTRAL AND SOUTHEAST OK. TEMPS RANGE ACROSS THE CWA THIS AFTN WITH TEMPS AROUND 32 DEGREES IN NORTH CENTRAL OK TO AROUND 70 IN SOUTH CENTRAL OK. BOUNDARIES WILL REMAIN IN/NEAR THE AREA UNTIL A COLD FRONT BRINGING COOLER AIR MOVES ACROSS THE AREA TONIGHT AS SHORTWAVE MOVES ACROSS THE CENTRAL U.S. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS EVENING... WITH THE BEST CHANCE OF THUNDERSTORMS IN SOUTHEAST AND SOUTH CENTRAL OK NEAR THE BOUNDARIES. ENOUGH INSTABILITY AND SHEAR MAY DEVELOP FOR SOME SEVERE STORMS TO DEVELOP NEAR THE BOUNDARIES. RAIN WILL END FROM NORTH TO SOUTH TONIGHT. RAIN MAY CHANGE TO FREEZING RAIN ACROSS PARTS OF NORTH CENTRAL AND CENTRAL OKLAHOMA BEFORE ENDING AS COLDER AIR MOVES INTO THE REGION. WINDS WILL SHIFT BACK TO THE SOUTH BY WEDNESDAY AND BECOME BREEZY. THE BREEZY CONDITIONS... WARM TEMPS AND DRY AIR IN WESTERN PORTIONS OF THE FA WILL INCREASE FIRE WX CONCERNS FOR WED AFTN. FOCUS THEN SHIFTS TO POTENTIAL WINTER WX/STORM LATE THIS WEEK INTO THE WEEKEND. MODELS DIFFER BETWEEN EACH OTHER AND FROM RUN TO RUN ON TIMING AND PATH OF SYSTEM... BUT AGREE THAT A STRONG COLD FRONT BRINGING ARCTIC AIR WILL MOVE ACROSS THE FA THU. MEANWHILE... UPR SYSTEM WILL MOVE SOUTHEAST FROM PACIFIC NORTHWEST WITH A CLOSED LOW DEVELOPING IN THE FOUR CORNERS REGION BY LATE THU. PAST THIS POINT IS WHERE MODELS BEGIN TO DIVERGE WITH ECMWF THE SLOWEST WITH THE UPR SYSTEM. THE 12Z RUN OF THE GFS STARTED TO TREND TOWARDS THE SLOWER SOLN BUT STILL IS DIFFERENT WITH THE PATH OF THE UPR SYSTEM FURTHER NORTH. TRENDED TOWARDS THE SLOWER SOLN FOR THIS FORECAST PACKAGE. WINTRY PRECIP WILL BE POSSIBLE LATE THIS WEEK INTO THE WEEKEND WITH THE COLD AIR MOVING INTO PLACE OVER THE REGION BEFORE THIS UPR SYSTEM BEGINS TO INFLUENCE THE AREA. DEPENDING ON TRACK AND TIMING OF THE UPR SYSTEM... SOME SIGNIFICANT WINTER PRECIP MAY BE POSSIBLE FOR PARTS OF THE FA. CURRENTLY HAVE PRECIP CHANCES ACROSS PORTIONS OF THE AREA THURSDAY NIGHT INTO SATURDAY DUE TO UNCERTAINTIES...WITH HIGHEST CHANCES ACROSS SOUTHERN PORTIONS OF FA. MODELS SHOW UPR SYSTEM MOVING EAST OF THE AREA SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 30 49 26 61 / 50 10 0 0 HOBART OK 31 51 28 65 / 30 0 0 0 WICHITA FALLS TX 37 53 30 67 / 60 10 0 0 GAGE OK 22 51 22 65 / 10 0 0 0 PONCA CITY OK 22 42 24 57 / 20 10 0 0 DURANT OK 39 50 27 59 / 80 20 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 24/25
Hazardous weather outlook, Feb 11, 12:00 PM CST, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST MON FEB 11 2008
OKZ004>048-050>052-TXZ083>090-121300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CST MON FEB 11 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
ACROSS PORTIONS OF SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS SOUTHEAST OF A LINE FROM HENRIETTA TEXAS...
TO PAULS VALLEY... TO SEMINOLE.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE BETWEEN 4 PM
AND MIDNIGHT.
IMPACTS...
GOLFBALL SIZE HAIL AND WINDS TO 65 MPH WILL BE THE PRIMARY HAZARDS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR THE POSSIBILITY OF SEVERE
THUNDERSTORMS FROM 4 PM UNTIL 10 PM.
DISCUSSION...
A FRONTAL BOUNDARY ACROSS FAR NORTHERN TEXAS IS EXPECTED TO LIFT
NORTH TO NEAR THE NORTHERN EDGES OF THE SLIGHT RISK AREA BY LATE
THIS AFTERNOON. MEANWHILE...ANOTHER UPPER LEVEL DISTURBANCE WILL
APPROACH THE REGION...AND ASSIST IN ALLOWING A MODERATELY UNSTABLE
AIRMASS TO DEVELOP NEAR THE FRONT. BY LATE THIS AFTERNOON...LIFT MAY
BECOME SUFFICIENT TO INITIATE THUNDERSTORMS ALONG THE FRONTAL
BOUNDARY... WITH INSTABILITY AND SHEAR POSSIBLY SUFFICIENT FOR A FEW
ORGANIZED SEVERE THUNDERSTORMS. ISOLATED SUPERCELLS WILL BE
POSSIBLE... CAPABLE OF PRODUCING GOLFBALL SIZE HAIL AND WINDS TO 65
MPH OVER SOUTH CENTRAL AND SOUTHEASTERN OKLAHOMA.
BY EARLY THIS EVENING...LIFT IS EXPECTED TO INCREASE ALONG AND JUST
NORTH OF THE FRONTAL BOUNDARY...RESULTING IN MORE NUMEROUS
THUNDERSTORMS...WITH QUARTER SIZE HAIL THE PRIMARY HAZARD. THE
SEVERE WEATHER THREAT IS EXPECTED TO END LATE THIS EVENING... AS ANY
THUNDERSTORMS MOVE INTO NORTH CENTRAL AND NORTHEASTERN TEXAS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY FEB 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
THERE IS A LOW CHANCE THAT RAIN TONIGHT MAY MIX WITH OR CHANGE TO
FREEZING RAIN OR SLEET NEAR AND JUST SOUTH OF INTERSTATE 40 BEFORE
ENDING. HOWEVER...NO SIGNIFICANT ACCUMULATIONS OF ICE ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
OTHER HAZARDOUS WEATHER...
MUCH WARMER...WINDY...AND DRY CONDITIONS SHOULD RETURN TO THE REGION
ON WEDNESDAY...WITH EXTREME WILDFIRE BEHAVIOR POSSIBLE TO THE WEST
OF INTERSTATE 35.
MORE WINTRY WEATHER...INCLUDING A CHANCE OF ICE AND SNOW...IS
EXPECTED TO AFFECT THE REGION THURSDAY NIGHT AND FRIDAY. ALTHOUGH
SOME UNCERTAINTY REMAINS AS TO THE DETAILS...IT APPEARS THAT A
STRONG COLD FRONT WILL MOVE ACROSS THE REGION ON THURSDAY...FOLLOWED
BY INCREASING CHANCES OF ICE OR SNOW... PARTICULARLY NEAR AND SOUTH
OF INTERSTATE 44. THERE IS ALSO A POSSIBILITY THAT THE STORM SYSTEM
WILL APPROACH SLOWER THAN EXPECTED... WHICH WOULD RESULT IN THE
CHANCES FOR WINTRY PRECIPITATION CONTINUING INTO SATURDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.
24In the hours before
Special weather statement, Feb 11, 7:37 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 737 PM CST MON FEB 11 2008 OKZ027-040-120145- GRADY OK-GARVIN OK- 737 PM CST MON FEB 11 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN AND GRADY COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER COX CITY AT 737 PM CST... MOVING EAST AT 25 MPH. SMALL HAIL IS POSSIBLE WITH THIS STORM. PEOPLE IN GARVIN AND GRADY COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Feb 11, 7:59 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 759 PM CST MON FEB 11 2008 OKZ028-040-120215- MCCLAIN OK-GARVIN OK- 759 PM CST MON FEB 11 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN AND MCCLAIN COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF MAYSVILLE AT 759 PM CST...MOVING NORTHEAST AT 35 MPH. VERY HEAVY RAIN...SMALL HAIL AND FREQUENT LIGHTNING ARE LIKELY WITH THIS STORM.
Special weather statement, Feb 11, 8:35 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 835 PM CST MON FEB 11 2008 OKZ028-040-120300- MCCLAIN OK-GARVIN OK- 835 PM CST MON FEB 11 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN AND MCCLAIN COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF WHITEBEAD AT 835 PM CST...MOVING EAST AT 30 MPH. HEAVY RAIN...FREQUENT LIGHTNING AND SMALL HAIL ARE LIKELY WITH THIS STORM.
Special weather statement, Feb 11, 8:57 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 857 PM CST MON FEB 11 2008 OKZ028-040-042-120315- MCCLAIN OK-GARVIN OK-PONTOTOC OK- 857 PM CST MON FEB 11 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN...MCCLAIN AND PONTOTOC COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF BYARS AT 857 PM CST...MOVING EAST AT 30 MPH. HEAVY RAIN...FREQUENT LIGHTNING AND SMALL HAIL CAN BE EXPECTED AS THE STORM MOVES THROUGH THE BYARS AND STRATFORD AREAS.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 8:25 PM CST | Severe Thunderstorm Warning | OUN | Comanche, Cotton | 35 min |
| Feb 11, 8:48 PM CST | Severe Thunderstorm Warning | OUN | Stephens | 42 min |
| Feb 11, 9:27 PM CST | Severe Thunderstorm Warning | OUN | Garvin, Pontotoc | 48 min |
| Feb 11, 9:28 PM CST | Severe Thunderstorm Warning | OUN | Stephens | 47 min |
| Feb 12, 5:59 AM CST | Fire Weather Watch | OUN | Beckham, Custer, Dewey, Ellis, Greer, Harmon and 7 more | 9 hr |
| Feb 12, 3:28 PM CST | Red Flag Warning | OUN | Beckham, Comanche, Cotton, Custer, Dewey, Ellis and 9 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.